Allergy To Testopel

Updated
Dave in Milwaukee Says:

I had 12 pellets inserted. This is the second dose I've had inserted, so this is 4 months after the first pellets. Three days after they were inserted, I noticed that food started tasting off. At first off, then the next day really, really bad. I didn't connect it right away as I'm on a couple other meds for Lupus. Anyways, about a week later I started getting burning in my eyes and itching inside my body. I get a heat flush (same reaction as the iodine you get before a CTscan) at least a couple times a day. I went in for food allergy testing and everything came back clear. Testopel was the only one that had this as a "rare" side effect. The side effect is that food can taste bad and you can have an allergic reaction to the medication. It took over a month to get to the point of figuring it must be the testopel. Anyways, I'm at the point I'm stuck with it for 2 1/2 - 3 months more of feeling terrible every day. I can't stop taking it as it's in me. Is there anyone else that had a similar experience to this. I just took a 300 dollar food sensitivity test panel that should come back in 2 weeks to rule out foods completely. It gets worse every day, but that makes sense if more medication is getting pumped into my body every day. My T-levels are good (around 800), but if this from Testopel, then I'm so done.

8 Replies

Earliest Newest Votes
1
Verwon Says:

Hello, Dave! How are you feeling? Has there been any change?

Yes, the symptoms you've listed can be side effects of it, as reported by the FDA. You may also experience gingivitis, headache, irritability, edema and acne.

Has anyone else experienced similar problems? If so, how did you handle it?

Was this helpful? 1
2
Dave Says:

No, no change just getting worse. Praise the Lord everything tastes bad so I'm eating super healthy and have lost weight. But can't wait till it finally is out of my system. Making the best of it, but all they say is to take 2 benedryl at night to help with the symptoms.

Was this helpful? 0
3
Nick Says:

I am having the same problem I feel like I am lying in an ant bed. I can't stop itching. The only thing I am taking different is the Testopel so I must be allergic to it.

Was this helpful? 0
4
Dave Says:

Hey Nick, I talked to a pharmacist that actually knew something about it. The good news is someday it will be out of your system (six months she said) The bad news is that it is a side effect and not an allergy so benedryl or antihistamine s dont help. I'm at 2 months left and counting. Still no relief in symptoms over 4 months. Hopefully you are a ways in and didn't just have the testopel implanted. Hope the symptoms go down for you. Take care man!

Was this helpful? 0
5
John Says:

I'm on my first round of testopel and thankfully I'm only having the burning eye side effect. Something the doctor said was that a diuretic could help flush the testopel out of my body faster. He also said you never want to treat a drug with a drug, but it might be something for you to discuss with your doctor.

Was this helpful? 0
6
Dave in Milwaukee Says:

Thanks for the suggestion. They discussed that with me, but said since I'm drinking a gallon of water every day at least it wouldn't make much of a difference (I get kidney stones otherwise). Post if that helps with your side effect. I'm 2 weeks from six months and nothing has changed. I'm going to get my testosterone levels checked Friday, so that should let me know if there is much left in the system. Last check a month ago was like 380. I started around 100, so the closer I get to that then I know that the testopel is wearing off. We'll see.

Was this helpful? 0
7
Melissa Jimmerson Says:

I had 2 doses, the first one went great then the second one was a nightmare, a week after insertion I had an allergic reaction to the tape that was over the injection spot, I ended up with 3rd degree burns. 4 months after 2nd injection I started having electrical shock feeling throughout my body. Finally conveinsed my doctor that something was wrong, Dr finally opened up the old insertion spot and saw that my body was rejecting the implants and removed what I thought was all of them. But I can still feel some under the skin and still experience the electrical shock. what can I do to finally get these out of my body. This has been the worse experience ever. Any help would be greatly appreciated.

Was this helpful? 0
8
Anna Says:

Regardless of the cause of itching, Benadryl is almost always helpful. It makes no difference whether the itching is caused by a side effect, or by a true allergen. Also, use cooler water for showers and bathing. (Heat increases itching.)

Was this helpful? 0

More Discussions:

Testopel not working

T level was @ 400 but was having all the symptoms of low T so I had 10 pellets inserted 1/23. had levels checked 3/12 an...

23 REPLIES
Testopel - considering; several questions

Hey guys, Lived with Low T for 30+ years. I'm 55. Libido is low, fatigued, fat, sleep disorders... Doc is going to g...

12 REPLIES
Testopel Pulled Off Market?

My Doctor has informed me that Testopel has been pulled off the market. Are other people being told this and does anyone...

10 REPLIES
Testopel pellets

This is my third round of Testopel. by far the best way to get Testosterone. Several things bothering me: My doctor refu...

7 REPLIES
testopel cost

cost of testopel ?? ## for 750 mg in a single dose of Testopel 950.00 plus 240 .00 for insert of 10 for a primary treatm...

6 REPLIES
Testopel and alternating insertion sites

I've been on testopel for 10 yrs. This past Friday I had another placement. This is by far the worst ever. Within 2 ...

4 REPLIES
TESTOPEL and PSA

Has anyone had the experience of PSA score appearing to rise some after TESTOPEL implants being done? Three (3) months a...

4 REPLIES
testopel weight gain

Im a 51 year old male with long standing testosterone issues. Several years ago my T level was 113. I was placed on Andr...

3 REPLIES
Testopel Insertion site

Has anyone had problems with expelling pellets from the insertion site on the back glute? I ran a lot. I'm an ultra ...

2 REPLIES
Testopel/Trcare

Is there anyone that gets Testopel and your insurance is Tricare Standard? If so how much do you have to pay and what do...

1 REPLY